Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Finite time blow up for a Navier-Stokes like equation


Author: Stephen Montgomery-Smith
Journal: Proc. Amer. Math. Soc. 129 (2001), 3025-3029
MSC (2000): Primary 35Q30, 46E35; Secondary 34G20, 37L05, 47D06, 47H10
Published electronically: April 17, 2001
MathSciNet review: 1840108
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an equation similar to the Navier-Stokes equation. We show that there is initial data that exists in every Triebel-Lizorkin or Besov space (and hence in every Lebesgue and Sobolev space), such that after a finite time, the solution is in no Triebel-Lizorkin or Besov space (and hence in no Lebesgue or Sobolev space). The purpose is to show the limitations of the so-called semigroup method for the Navier-Stokes equation. We also consider the possibility of existence of solutions with initial data in the Besov space $\dot B^{-1,\infty}_\infty$. We give initial data in this space for which there is no reasonable solution for the Navier-Stokes like equation.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35Q30, 46E35, 34G20, 37L05, 47D06, 47H10

Retrieve articles in all journals with MSC (2000): 35Q30, 46E35, 34G20, 37L05, 47D06, 47H10


Additional Information

Stephen Montgomery-Smith
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211
Email: stephen@math.missouri.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06062-2
PII: S 0002-9939(01)06062-2
Keywords: Navier-Stokes equation, semigroup, fixed point method, Triebel-Lizorkin space, Besov space
Received by editor(s): March 1, 2000
Published electronically: April 17, 2001
Additional Notes: The author was partially supported by NSF grant DMS 9870026.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2001 American Mathematical Society